MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred requiring additional intervention.The 50% stenosed target lesion was located in the mildly tortuous and mildly calcified anterior tibial artery (ata).An 18 opticross peripheral catheter was placed in the left leg ante-grade stick over a 0.014 savion flx guidewire.While using the intravascular ultrasound (ivus), the transducer element went out while imaging the arch of the foot.However, it was noted that approximately 10 cm of the distal end of the ivus catheter had fractured off inside the artery upon removing the device.After the device was removed, it was also noted that a small piece of the savion flx guidewire was in the ata.A snare was used to retrieve the piece of savion wire and 18 opticross peripheral catheter.The procedure was completed with a different device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was not returned by the customer; nevertheless, physician has provided pictures of the device.As per pictures provided, it can be observed that the guidewire was bent at the distal section, and the pouch information matches with the complaint information.The device was returned for the analysis.Visual and microscopic inspection revealed that the guidewire was bent and detached at the distal section.No more damages or issues were observed.
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17239150
Report Number2124215-2023-32555
Device Sequence Number6969934
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0030893674
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale